×

zbMATH — the first resource for mathematics

The Kačanov method for some nonlinear problems. (English) Zbl 0878.65099
The secant modules method is used to solve some nonlinear problems. The main purpose of the paper is to derive a posteriori error estimates for the iterates for the class in which the convergence is proved. The efficiency of estimates in concrete examples is also examined.

MSC:
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65N12 Stability and convergence of numerical methods for boundary value problems involving PDEs
65N15 Error bounds for boundary value problems involving PDEs
35J65 Nonlinear boundary value problems for linear elliptic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ahmed, N.; Sunada, D.K., Nonlinear flow in porous media, (), 1847-1857, (HY 6)
[2] Barenblatt, G.I.; Entov, V.M.; Ryzhik, V.M., Theory of fluid flows through natural rocks, () · Zbl 0769.76001
[3] Bear, J., Dynamics of fluids in porous media, (1988), Dover New York · Zbl 1191.76002
[4] Chow, S., Finite element error estimates for a blast furnace gas flow problem, SIAM J. numer. anal., 29, 769-780, (1992) · Zbl 0749.76040
[5] Dobrowolski, M.; Rannacher, R., Finite element methods for nonlinear elliptic systems of second order, Math. nachr., 94, 155-172, (1980) · Zbl 0444.65077
[6] Douglas, J.; Paes Leme, P.J.; Giorgi, T., Generalized Forchheimer flow in porous media, () · Zbl 0805.35060
[7] Ekeland, I.; Temam, R., Convex analysis and variational problems, (1976), North-Holland Amsterdam
[8] Ergun, S., Fluid flow through packed columns, Chem. engrg. progr., 46, 89-94, (1952)
[9] Feistauer, M.; Mandel, J.; Nečas, J., Entropy regularization of the transonic flow problem, Comment. math. univ. carolin., 25, 431-443, (1984) · Zbl 0563.35006
[10] Feistauer, M.; Sobotíková, V., Finite element approximation of nonlinear elliptic problems with discontinuous coefficients, Math. modelling numer. anal., 24, 457-500, (1990) · Zbl 0712.65097
[11] Feistauer, M.; Ženišek, A., Finite element solution of nonlinear elliptic problems, Numer. math., 50, 451-475, (1987) · Zbl 0637.65107
[12] Feistauer, M.; Ženišek, A., Compactness method in the finite element theory of nonlinear elliptic problems, Numer. math., 52, 147-163, (1988) · Zbl 0642.65075
[13] Fučik, S.; Kratochvil, A.; Nečas, J., Kačanov-Galerkin method, Comment. math. univ. carolin., 14, 651-659, (1973) · Zbl 0268.49035
[14] Fučik, S.; Kufner, A.; Nečas, J., Kačanov’s method and its application, Rev. roumaine math. pures appl., 20, 907-916, (1975) · Zbl 0325.49021
[15] Gittel, H., Studies on transonic flow problems by nonlinear variational inequalities, Z. anal. anwendungen, 6, 449-458, (1987) · Zbl 0655.76050
[16] Glowinski, R., Numerical methods for nonlinear variational problems, (1984), Springer New York · Zbl 0575.65123
[17] Glowinski, R.; Marocco, A., Sur l’approximation, par elements finis d’ordre un, et la résolution, par pénalisation-dualité, d’une classe de problèmes de Dirichlet non linéaires, Rairo, 9, 2, 41-76, (1975) · Zbl 0368.65053
[18] Glowinski, R.; Marocco, A., Analyse numérique du champ magnétique d’un alternateur par elements finis et sur-relaxation ponctuelle non linéaire, Comput. methods appl. mech. engrg., 3, 55-85, (1974) · Zbl 0288.65068
[19] Han, W., Finite element analysis of a holonomic elastic-plastic problem, Numer. math., 60, 493-508, (1992) · Zbl 0726.73071
[20] Han, W., A posteriori error analysis for linearizations of nonlinear elliptic problems and their discretizations, Math. methods appl. sci., 17, 487-508, (1994) · Zbl 0799.35082
[21] Han, W.; Jensen, S., The kačanov method for a nonlinear variational inequality of the second kind arising in elastoplasticity, Chinese ann. math., 17B, 129-138, (1996) · Zbl 0853.73019
[22] Han, W.; Reddy, B.D., On the finite element method for mixed variational inequalities arising in elastoplasticity, SIAM J. numer. anal., 32, 1778-1807, (1995) · Zbl 0838.73072
[23] Jensen, S.; Babuška, I., Dimensional reduction for nonlinear boundary value problems, SIAM J. numer. anal., 25, 644-669, (1988) · Zbl 0656.73040
[24] Jensen, S., Adaptive dimensional reduction numerical solution of monotone quasilinear boundary value problems, SIAM J. numer. anal., 29, 1294-1320, (1992) · Zbl 0778.73069
[25] Kačúr, J.; Nečas, J.; Polák, J.; Souček, J., Convergence of a method for solving the magnetostatic field in nonlinear media, Aplikace matematiky, 13, 456-465, (1968) · Zbl 0187.11903
[26] Milner, F.A.; Park, E.-J., A mixed finite element method for a strongly nonlinear second-order elliptic problem, Math. comp., 64, 973-988, (1995) · Zbl 0829.65128
[27] Nečas, J.; Hlaváček, I., Mathematical theory of elastic and elasto-plastic bodies: an introduction, (1981), Elsevier Amsterdam · Zbl 0448.73009
[28] Nečas, J.; Hlaváček, I., Solution of Signorini’s contact problem in the deformation theory of plasticity by secant modules method, Aplikace matematiky, 28, 199-214, (1983) · Zbl 0512.73097
[29] Park, E.-J., Mixed finite element methods for nonlinear second order elliptic problems, (1994), Purdue University, Preprint
[30] also: SIAM J. Numer. Anal., to appear.
[31] Stikker, U.O., Numerical simulation of the coil annealing process, (), 104-113
[32] Weisz, J., A posteriori error estimate of approximate solutions to a special nonlinear boundary value problem, Z. angew. math. mech., 75, 1, 79-81, (1995) · Zbl 0823.65099
[33] Willms, A.R., An exact solution of Stikker’s nonlinear heat equation, SIAM J. appl. math., 55, 1059-1073, (1995) · Zbl 0870.35053
[34] Zeidler, E., Nonlinear functional analysis and its applications, II/B nonlinear monotone operators, (1990), Springer New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.